MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MNITAC 2.0 TI W/NDL 22-0 ULTRABRAID; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. MNITAC 2.0 TI W/NDL 22-0 ULTRABRAID; STAPLE, FIXATION, BONE
Model Number 72202019
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during a surgery the mnitac 2.0 titanium neddles bent and broke while trying to pass the suture.They cut the suture and used a free needle.No delay was reported.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was a relationship found between the subject device and the reported incident.An analysis of the customer provided image revealed that at least two needles had bent enough that continued use of them would not have been advisable.The needles that bent had been cut away.A review of the device records showed there were no indications to specification or would not be able to perform as intended.A complaint history re-suggests that the product did not meet manufacturing specw concluded this was an isolated event.A review of risk management files found that the reported failure was documented appropriately.A review of the instructions for use found the following warnings and precautions related to the reported failure: read these instructions completely prior to use.Prior to use, inspect the device to ensure it is not damaged.Do not use a damaged device.The complaint was confirmed, and the root cause was associated with component failure.Factors that could have contributed to the reported event include prolonged use of the single use needles, greater force or torque than anticipated for the device, or inability to withstand anticipated forces.

Brand Name
MNITAC 2.0 TI W/NDL 22-0 ULTRABRAID
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11283738
Report Number1219602-2021-00264
Device Sequence Number3544117
Product Code JDR
UDI-Device Identifier03596010619013
UDI-Public03596010619013
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K000797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2025
Device Model Number72202019
Device Catalogue Number72202019
Device Lot Number2053766
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2021
Supplement Date Received by Manufacturer03/16/2021
Initial Report FDA Received Date02/05/2021
Supplement Report FDA Received Date03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;